Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 637, NWS Norman, OK

July 11, 2016Alfalfa County, Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2016, 9:24 AM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2016, 9:24 AM CDT (14:24 UTC)
Expired
Jul 11, 2016, 9:45 AM CDT
In force
21 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alfalfa County, OK, Woods County, OK

The radar

The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:47 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 11, 6:47 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
647 AM CDT MON JUL 11 2016

.AVIATION...
11/12Z TAF discussion. Primarily VFR conditions expected along
with moderate to strong south-southeast winds. Scattered TSRA
mainly across northwest Oklahoma expected to persist through at
least 15Z. Weakening low level jet expected to allow for decrease
in convective potential late morning and early afternoon before
isolated storms possible near western Oklahoma after 22Z. Will
mention PROB30 in KOKC/KOUN- KPNC terminals after 06Z tonight for
potential TSRA similar to current activity.

&&

.PREV DISCUSSION... /issued 415 AM CDT MON JUL 11 2016/

DISCUSSION...
A few severe storms will be possible most days this week, mainly
over northern parts of Oklahoma as a series of strong storm
systems passes through Northern/Central Plains.

Scattered thunderstorms expected to continue well into the morning
across western and northern Oklahoma as lead s/wv pushes out of
central Rocky Mtns. Unseasonably strong low level jet will also
aid in development. Additional storm development possible late
this afternoon into the evening across western Oklahoma near and
east of dryline...which is forecast to set up over eastern
panhandles. With low level jet expected to set up again, we will
keep at least low pops going overnight across northern and central
Oklahoma. Initializations did not give any pops for tonight, but
with anomalously strong Northern/Central Plains system and
response over Southern Plains, we will at least get it mentioned
in the forecast and later shifts can adjust upward if needed.

Hot temperatures expected, a little hotter each day through mid-
week most locations, especially across west/southwest parts of CWA
as veering low level flow allows for lower dewpoints and thermal
ridge shifts east. Possible late week MCS activity, which would
primarily affect northern and eastern portions of Oklahoma, progd
to allow easterly flow setup and slightly cooler temperatures late
in the week and next weekend but also higher dewpoints. Large
differences in medium range models will yield a solution close to
initializations and previous forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  95  75  94  76 /  10  20  20  20
Hobart OK        100  77 100  78 /  20  10  20  20
Wichita Falls TX  99  77  99  78 /  10  10  10   0
Gage OK           99  76 100  75 /  70  10  10  20
Ponca City OK     94  77  95  77 /  20  20  30  30
Durant OK         95  76  94  76 /  10  10  10   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

10/11
Hazardous weather outlook, Jul 11, 5:06 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
506 AM CDT MON JUL 11 2016

OKZ004>048-050>052-TXZ083>090-121015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
506 AM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY ACROSS
WESTERN OKLAHOMA. ALTHOUGH THERE WILL BE SCATTERED THUNDERSTORMS
ACROSS NORTHWEST OKLAHOMA THIS MORNING...THE MOST LIKELY TIME FOR
SEVERE STORMS WILL BE LATE THIS AFTERNOON AS STORMS FORM EAST OF A
DRYLINE. THE MARGINAL RISK IS WEST OF LINE FROM NEAR HOLLIS... TO
SAYRE... TO ALVA OKLAHOMA. THE PRIMARY HAZARDS WILL INCLUDE HAIL
UP TO THE SIZE OF GOLFBALLS...60 TO 70 MPH WINDS...AND LOCALLY
HEAVY RAINFALL.

THUNDERSTORMS WILL BE POSSIBLE EAST OF MARGINAL RISK AREA THROUGH
TONIGHT WITH STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL THE MAIN
THREATS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE MARGINAL RISK AREA SHOULD PREPARE FOR SEVERE WEATHER
OPERATIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM MONDAY THROUGH
SATURDAY...WITH THE HIGHEST CHANCES OVER NORTHERN OKLAHOMA. THERE
IS A MARGINAL RISK OF SEVERE STORMS ACROSS NORTHERN OKLAHOMA
TUESDAY AND WEDNESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:32 AM CDTSpecial Weather StatementOUNMajor58 min
Jul 11, 9:40 AM CDTSpecial Weather StatementOUNBlaine, Caddo, Custer, Dewey, Washita50 min
Jul 11, 9:53 AM CDTSpecial Weather StatementOUNKiowa37 min
Jul 11, 10:03 AM CDTSpecial Weather StatementOUNAlfalfa, Grant27 min
Jul 11, 10:31 AM CDTHigh Wind WarningOUNAlfalfa, Grant89 min
Jul 11, 10:50 AM CDTSpecial Weather StatementOUNGarfield25 min
Jul 11, 11:13 AM CDTSpecial Weather StatementOUNKingfisher47 min
Jul 11, 12:03 PM CDTWind AdvisoryOUNAlfalfa, Garfield, Grant, Kay, Major, Woods117 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.